MAUDE Adverse Event Report: BELMONT MEDICAL TECHNOLOGIES RAPID INFUSER RI-2, 120V, 750 ML/MIN; PUMP INFUSION

BELMONT MEDICAL TECHNOLOGIES RAPID INFUSER RI-2, 120V, 750 ML/MIN; PUMP INFUSION
Model Number 903-00039
Medical Device Problem Code Smoking (1585)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The internal complaint file # (b)(4) has been logged for this incident for traceability.The ri-2 involved in this incident is not yet returned to belmont for investigation.Per medwatch user facility report #mw5171827, the date of event is april 29th, 2024 and the date of medwatch report is june 20th, 2025 but the user facility did not inform belmont about this incident when it actually occured.The incident was initially reported to belmont by the user facility on june 25th, 2025, about this incident that there was no patient harm or injury.Based upon the information provided, belmont documented the incident to be non-reportable at that point.Subsequently, belmont received medwatch report #mw5171827 on july 10th, 2025, which per our procedure requires us to submit a report.Belmont contacted the initial reporter to get additional details on the incident (including what was infused, flow rate, was there an error 102 on the screen, if platelets were given, any other drugs or solutions added into the set/reservoir etc.) on june 25th and july 17th and the user facility confirmed that none of the staff is able to provided any specific information associated with this incident.When the rapid infuser detects a situation that is compromising effective infusing, the system stops pumping and heating, closes off the line to the patient, sounds an audible alarm, and displays an alarm message with instructions for corrective measure.In the event of an "over temperature" alarm, the rapid infuser exhibits the following alarm message: "infusate over temperature.Discard disposable and blood.Restart system with a new disposable.Service machine if error persists." the user will lose the ability to infuse the patient during the event.Belmont is working with the user facility to get the device involved in this incident returned for investigation.Without results of the device investigation, no conclusions can be drawn.A follow-up report will be submitted once the investigation is complete and additional information becomes available.
 
Event or Problem Description
It was reported that, "the device had failed while being used on a patient.The staff stated that the device started to smoke, but the patient was not harmed or injured when the failure occurred".
 
Additional Manufacturer Narrative
The cited rapid infuser and disposable set were requested for investigation, but not returned to belmont for evaluation.Therefore, no investigation could be carried out.Additional information regarding the reported event was requested but was not available.No device malfunction could be verified and the root cause could not be determined.The device history was reviewed, and no similar incidents were identified.The lot number of the disposable set was not provided.Therefore, an investigation into the lot history could not be carried out.The complaint file will be reopened in the event the device or additional information become available.We will continue to monitor this type of incident closely and take further corrective and preventive actions if required.

Brand Name
RAPID INFUSER RI-2, 120V, 750 ML/MIN
Common Device Name
PUMP INFUSION
Manufacturer (Section D)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
Manufacturer (Section G)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
Manufacturer Contact
urja jani
780 boston road
billerica, MA 01821
MDR Report Key22755014
Report Number1219702-2025-00038
Device Sequence Number9672702
Product Code FRN
UDI-Device Identifier10896128002760
UDI-Public10896128002760
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K242735
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Biomedical Engineer
Remedial Action Inspection
Type of Report Initial,Followup
Report Date (Section B) 10/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number903-00039
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/08/2025
Supplement Report FDA Received Date10/06/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown